Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 72, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 28, 2020, 10:07 AM CDT for Morgan County, Scott County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2020, 10:07 AM CDT (15:07 UTC)
- Expired
- Jun 28, 2020, 10:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Morgan County, IL, Scott County, IL
The radar
The St Louis radar (KLSX), 108 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
263
WUUS53 KILX 281507
SVRILX
ILC137-171-281545-
/O.NEW.KILX.SV.W.0072.200628T1507Z-200628T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1007 AM CDT Sun Jun 28 2020
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Scott County in west central Illinois...
Southwestern Morgan County in west central Illinois...
* Until 1045 AM CDT.
* At 1007 AM CDT, a severe thunderstorm was located near Griggsville,
or 11 miles northeast of Pittsfield, moving southeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Winchester, Bluffs, Murrayville, Woodson, Manchester, Alsey,
Naples, Exeter, Glasgow, Lynnville, Valley City, Riggston, Merritt,
Oxville and Nortonville.
This includes Interstate 72 between mile markers 43 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3974 9062 3980 9059 3982 9057 3953 8998
3952 9001 3952 9058 3958 9058 3964 9061
3967 9063 3971 9065
TIME...MOT...LOC 1507Z 304DEG 38KT 3975 9070
HAIL...<.75IN
WIND...60MPH
$$
Auten2 follow-up statements
312
WWUS53 KILX 281525
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1025 AM CDT Sun Jun 28 2020
ILC137-171-281545-
/O.CON.KILX.SV.W.0072.000000T0000Z-200628T1545Z/
Scott-Morgan-
1025 AM CDT Sun Jun 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SCOTT AND SOUTHWESTERN MORGAN COUNTIES...
At 1025 AM CDT, a severe thunderstorm was located over Winchester,
moving southeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Winchester, Bluffs, Murrayville, Woodson, Manchester, Alsey, Naples,
Exeter, Glasgow, Lynnville, Valley City, Riggston, Merritt, Oxville
and Nortonville.
This includes Interstate 72 between mile markers 43 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3974 9062 3980 9059 3982 9057 3953 8998
3952 9001 3952 9058 3958 9058 3964 9061
3967 9063 3971 9065
TIME...MOT...LOC 1525Z 304DEG 38KT 3964 9049
HAIL...<.75IN
WIND...60MPH
$$
Auten016
WWUS53 KILX 281541
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1041 AM CDT Sun Jun 28 2020
ILC137-171-281551-
/O.EXP.KILX.SV.W.0072.000000T0000Z-200628T1545Z/
Scott-Morgan-
1041 AM CDT Sun Jun 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR SCOTT AND SOUTHWESTERN MORGAN
COUNTIES WILL EXPIRE AT 1045 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3974 9062 3980 9059 3982 9057 3953 8998
3952 9001 3952 9058 3958 9058 3964 9061
3967 9063 3971 9065
TIME...MOT...LOC 1541Z 304DEG 38KT 3955 9032
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:15 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 28, 6:15 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 615 AM CDT Sun Jun 28 2020 .SYNOPSIS... Issued at 355 AM CDT Sun Jun 28 2020 Isolated showers and thunderstorms will remain a threat across central and southeast Illinois today and tonight. Scattered showers and thunderstorms are expected Monday and likely chances on Tuesday and Tuesday night. Expect very warm and humid conditions much of this week, with highs mainly in the upper 80s to lower 90s. Afternoon heat indices will peak in the mid 90s to around 100 degrees today and Monday. && .SHORT TERM...(Today and tonight) ISSUED AT 415 AM CDT Sun Jun 28 2020 A Mesoscale Convective Vortex (MCV) over south central CWA early this morning is producing scattered convection and locally heavy rains over east central and se IL with more widespread and heavier rains along and south of I-70. Some clearing over western CWA has allowed some fog to develop with dense fog at Galesburg airport since around 3 am cdt. Patchy fog should burn off a couple hours after sunrise (530 am). Latest CAMs show MCV tracking east toward the IL/IN border by 12Z/7 am and nearing central IN by 15Z/10 am. Convection should gradually diminish over east central and se IL next few hours especially after sunrise. A scattered to broken band of convection extending from southern IL thru St Louis area and into north central MO could push ne into sw CWA later this morning. Diurnally heating of tropical air mass to develop isolated convection this afternoon over area and a building mid/upper level ridge to limit coverage of convection today. SPC day1 outlook continues marginal risk of severe storms this afternoon and early evening for mainly damaging wind gusts. WPC also has marginal risk of excessive rainfall over CWA during today (slight risk se of I-70 til 7 am today) due to very high precipitable water values of 1.6 to 2 inches, highest in southeast IL. Very warm and humid this afternoon with highs in the upper 80s with sw CWA near 90F. Heat indices this afternoon peak in the mid to upper 90s, sw sw CWA around 100. Continued 20-30% chance of showers and thunderstorms tonight over CWA, except drier over sw CWA. Muggy lows overnight mostly in the lower 70s. .LONG TERM...(Monday through Saturday) ISSUED AT 415 AM CDT Sun Jun 28 2020 A 582 dm 500 mb low to lift ne over the Ozarks Monday morning and into east central MO by Mon evening. This will likely develop scattered showers and thunderstorms over central/se IL by Mon afternoon and evening as tropical air mass lingers with hot and humid conditions expected. Highs Mon around 90 to lower 90s and afternoon heat indices in the upper 90s to lower 100s. WPC also has marginal risk of excessive rainfall over area Monday and Mon night and over central and sw IL again on Tue/Tue night. 580 dm 500 mb low slowly lifts into nw IL on Tue and showers and thunderstorms will be likely on this day, highest pops Tue afternoon/evening. Highs Tue in the mid to upper 80s held back a bit due to more clouds and convection around. Still a pretty good chance of showers and thunderstorms on Wed with weak upper level low lingering nearby. Highs Wed similar to Tue in the mid to upper 80s and staying humid. Extended models show a strong mid/upper level subtropical ridge building into the Midwest late this week while a weak upper level low/trof is over the Gulf coast/SE States. Convection chances to become more isolated and mainly diurnally driven late this week. Also getting hotter again with more sunshine possible with highs in the upper 80s to lower 90s Thu into Sat. Also staying humid into Saturday. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 610 AM CDT Sun Jun 28 2020 Areas of fog and locally dense over parts of central IL (1/2 mile at PIA) early this morning, especially western airports of PIA and SPI. LIFR to IFR ceilings at times over much of central IL into mid morning. Ceilings should trend toward MVFR or even VFR toward late morning and afternoon. MCV east of Paris will move east into central IN during this morning, keeping brunt of its convection south and east of central IL today. Isolated convection could develop during the afternoon after 18Z/1 pm, but coverage appears too low to mention in central IL TAFs. Some patchy fog could develop overnight into early Mon morning again. Winds to stay fairly light around 5 kts or less next 24 hours, primarily sw today and south to SE tonight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...07 SHORT TERM...07 LONG TERM...07 AVIATION...07
Hazardous weather outlook, Jun 28, 4:01 AM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 401 AM CDT Sun Jun 28 2020 ILZ027>031-036>038-040>057-061>063-066>068-071>073-291100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 401 AM CDT Sun Jun 28 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Isolated thunderstorms are possible today through tonight. A few strong to severe storms will be possible with damaging winds the main concern, mainly this afternoon and evening. Locally heavy rain and flash flooding are also possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Occasional thunderstorms, with the potential for localized heavy rainfall, will be possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. 37
In the hours before
Local storm report, Jun 28, 7:11 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
711 AM CDT SUN JUN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN CASEY 39.30N 87.99W
06/28/2020 M1.81 INCH CLARK IL CO-OP OBSERVER
&&
37Local storm report, Jun 28, 7:19 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
719 AM CDT SUN JUN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN BUFFALO 39.85N 89.41W
06/28/2020 M2.44 INCH SANGAMON IL CO-OP OBSERVER
&&
37Local storm report, Jun 28, 7:59 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
759 AM CDT SUN JUN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM FLASH FLOOD W POTOMAC 40.31N 87.80W
06/27/2020 VERMILION IL LAW ENFORCEMENT
6 TO 8 INCHES WATER OVER RT 49. ROAD BARRICADED BY LAW
ENFORCEMENT.
&&
37Local storm report, Jun 28, 8:01 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
801 AM CDT SUN JUN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 2 SSW CHAMPAIGN 40.09N 88.28W
06/28/2020 M1.17 INCH CHAMPAIGN IL TRAINED SPOTTER
24 HOUR TOTAL.
0800 AM HEAVY RAIN 2 E SHELBYVILLE 39.41N 88.77W
06/28/2020 M1.83 INCH SHELBY IL CO-OP OBSERVER
24 HOUR TOTAL.
&&
SBAKERLocal storm report, Jun 28, 9:22 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
922 AM CDT SUN JUN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 4 SW ATHENS 39.92N 89.78W
06/28/2020 M1.22 INCH MENARD IL CO-OP OBSERVER
24 HOUR TOTAL.
0800 AM HEAVY RAIN MATTOON 39.48N 88.37W
06/28/2020 M1.31 INCH COLES IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN NEOGA 39.32N 88.45W
06/28/2020 M2.63 INCH CUMBERLAND IL CO-OP OBSERVER
24 HOUR TOTAL.
&&
SBAKERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:00 PM CDT | Areal Flood Advisory | ILX | Champaign, Vermilion | 3 hr |
| Jun 27, 9:49 PM CDT | Flash Flood Warning | ILX | Champaign, Vermilion | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.